Alert archive / Michigan / Freeze Warnings in 2012
Freeze Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this freeze warning at Mar 30, 2012, 3:28 PM EDT for 13 counties in Michigan. It took effect at Mar 30, 2012, 11:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 3:28 PM EDT (19:28 UTC)
- In effect from
- Mar 30, 2012, 11:00 PM EDT
- Expired
- Mar 31, 2012, 4:07 AM EDT
- In force
- 5 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 55 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS73 KDTX 301928 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 328 PM EDT FRI MAR 30 2012 ...TEMPERATURES FALLING TO AROUND 30 DEGREES TONIGHT... .WITH TEMPERATURES CURRENTLY HOVERING IN THE MID 30S ACROSS MOST OF SOUTHEAST MICHIGAN...A MODEST FALL IN TEMPERATURES TONIGHT IS EXPECTED DUE TO CLOUDS AND WINDS STAYING UP...WITH MINS BOTTOMING OUT AROUND 30 DEGREES. MIZ047>049-053>055-060>063-068>070-311200- /O.NEW.KDTX.FZ.W.0004.120331T0300Z-120331T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN 328 PM EDT FRI MAR 30 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL TO AROUND 30 DEGREES OVERNIGHT UNDER A LIGHT NORTHEAST WIND. IMPACTS... * DAMAGE IS POSSIBLE TO SENSITIVE VEGETATION INCLUDING NEWLY BUDDED PLANTS AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SF
1 follow-up statement
693 WWUS73 KDTX 310807 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 407 AM EDT SAT MAR 31 2012 MIZ047>049-053>055-060>063-068>070-310915- /O.CAN.KDTX.FZ.W.0004.000000T0000Z-120331T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN 407 AM EDT SAT MAR 31 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this freeze warning went out at Mar 30, 1:12 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 30, 1:12 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
112 PM EDT FRI MAR 30 2012
.AVIATION...
//DISCUSSION...
MAIN BATCH OF PRECIPITATION AND THUNDERSTORMS WILL BE CLEARING
SOUTHEAST MICHIGAN AROUND THE BEGINNING OF THE 18Z TAF PERIOD...WITH
JUST SOME LEFT OVER RAIN SHOWERS STILL PERSISTING IN THE AFTERNOON
HOURS (SNOW/RAIN MIX MBS). ALTHOUGH THUNDERSTORMS WILL LIKELY
PERSIST ALONG THE MICHIGAN/OHIO BORDER THIS AFTERNOON.
LOW MVFR/HIGH IFR CEILINGS LOOK TO BE LOCKED IN THROUGH TOMORROW
MORNING...AS COLD NORTHEAST WINDS PERSIST AND COLDER AIR FILTERS
INTO THE AREA.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILING BELOW 5000 FT THROUGHOUT THE TAF
PERIOD.
* LOW CONFIDENCE THUNDERSTORMS WILL IMPACT THE AIRPORT 18-22Z...AS
ACTIVITY IS EXPECTED TO BE MAINLY SOUTH.
&&
.PREV DISCUSSION...ISSUED 850 AM EDT FRI MAR 30 2012
UPDATE...
WEAKENING MCV TRACKING NORTHEAST THROUGH CENTRAL LAKE MICHIGAN
THIS MORNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS MID
LEVEL INSTABILITY (750 MB)/WARM LAYER PUSHES THROUGH SOUTHERN
LOWER MICHIGAN THIS MORNING. WITH THAT MARGINAL 750 MB WARM LAYER
(0.5-2.5 C) ACROSS THE NORTH THIRD/HALF AND CONVECTIVE
NATURE...SOME SLEET WILL ALSO BE POSSIBLE ACROSS THE NORTHERN
TIER/HALF...AS 12Z DTX SOUNDING SHOWING PLENTY OF WET BULBING
POTENTIAL DOWN LOW. AS THE DAY WEARS ON...A NEW BATCH OF
PRECIPITATION SHOULD DEVELOP CLOSER TO THE ACTUAL SURFACE LOW
WHICH WILL TRACK THROUGH THE NORTHERN OHIO VALLEY. THUS 925/850 MB
FRONTAL ZONES SHOULD TAKE OVER...AND THAT SEEMS TO BE OCCURRING
ALREADY NEAR CHICAGO ALREADY. THUS...DO NOT SEE QPF AMOUNTS
GETTING OUT OF HAND ACROSS THE NORTH...AS MAX QPF AXIS WILL BE
SHIFTING SOUTH. ASSUMING MOST OF THE PRECIPITATION DOES NOT FALL
AS SLEET ACROSS THE NORTHERN TIER OF ZONES...1 TO 3 INCHES LOOKED
REASONABLE...ALTHOUGH ACTUAL ACCUMULATIONS ON ROADS/WARMER
SURFACES WILL LIKELY BE LESS.
PREV DISCUSSION...ISSUED 402 AM EDT FRI MAR 30 2012
SHORT TERM...TODAY AND TONIGHT
THE MIDLEVEL RIDGE IN PLACE OVER THE CENTRAL AND WESTERN GREAT LAKES
IS DEAMPLIFYING THIS MORNING AS THE UPPER LEVEL JET CONFIGURATION
SUPPORTING THE FEATURE IS FADING. A GOOD AMOUNT OF SHORTWAVE ENERGY
HAS COLLECTED ON THE IMMEDIATE BACKSIDE OF THE RIDGE AXIS AND IS SET
TO MOVE EASTWARD. THERE ARE TWO VORTICITY MAXIMUMS OF PARTICULAR
IMPORTANCE. THE FIRST IS SOME WEAK ENERGY OVER PORTIONS OF MN WHILE
THE SECOND IS ASSOCIATED WITH THE MCS THAT DEVELOPED LAST NIGHT OVER
IOWA. BOTH WILL RUSH EASTWARD TODAY...CONVERGING THIS AFTERNOON OVER
LOWER MICHIGAN. THIS WILL SUPPORT A RESPECTABLE BULLSEYE OF
1000-500MB HEIGHT FALLS AND A ROBUST AGEOSTROPHIC RESPONSE.
SOME PHASING OF THE TWO SHORTWAVE CENTERS WILL ALLOW A CLOSED
MIDLEVEL CIRCULATION TO DEVELOP OVER EASTERN WISCONSIN LATE THIS
MORNING. THIS ALONG WITH A NEGATIVE TILTING OF THE SOUTHERN
CONVECTIVELY ENHANCED SHORTWAVE WILL BE THE LARGE SCALE FORCING
NECESSARY TO SPREAD WARM AIR ADVECTION OVER SOUTHEASTERN MICHIGAN.
WHAT IS THE MOST TELLING ARE PLAN VIEWS OF MIDLEVEL MIXING
RATIOS...WHICH HIGHLIGHT STRONG MOISTURE TRANSPORT IN SOUTHWESTERLY
FLOW (MIXING RATIOS OF GREATER THAN 6 G/KG ACROSS SOUTHERN CWA). THE
REMNANTS OF THE IA CONVECTION WILL BE FOSTERED BY 850MB WAA / 305K
ISENTROPIC ASCENT...SO WIDESPREAD QPF OF .3 TO .6 INCHES IS
EXPECTED. THE ONLY REAL CONCERN IS IF THIS MASS OF PRECIPITATION
PASSED FURTHER SOUTH THAN EXPECTED...BUT LATEST TRAJECTORIES FROM
SATELLITE ARE IN LINE WITH RECENT MODEL DATA. TIMING OF THE
PRECIPITATION EVENT IS EXPECTED TO BE FROM 15 TO 22Z FROM WEST TO
EAST. EYEBALLING BUFKIT SOUNDINGS TO THE PLAN VIEW THETA E GRADIENTS
SUPPORT A SLIGHT CHANCE MENTION FOR THUNDER PRIMARILY SOUTH OF M 59.
NO ISSUES WITH THE THUNDERSTORMS ARE EXPECTED...MERELY A RUMBLE OR
TWO PER MOIST ADIABATIC LAPSE RATES. MORE VIGOROUS SURFACE BASED
CONVECTION IS EXPECTED TO INITIATE ALONG A COLD FRONT LATE THIS
AFTERNOON SOUTH OF FINDLAY OH.
PRECIPITATION TYPE AND SNOWFALL AMOUNTS REMAIN A TOPIC TO BE DISCUSSED
FOR TODAYS SYSTEM. THE DISCUSSION FROM YESTERDAY AFTERNOON WENT INTO
GREAT DETAIL IN OUTLINING THE PARAMETERS OF THE EVENT..AND REMAINS
RELEVANT TO THE DISCUSSION. 30.00Z GUIDANCE ARRIVED LARGELY IN
AGREEMENT WITH THE PRIOR SOLUTIONS...SLIGHTLY COOLER NORTH OF A
SPECTACULAR 800MB THETA E GRADIENT. PLACEMENT OF THIS THERMAL
FEATURE REMAINS KEY AS 800MB TEMPERATURES MAY VARY AS MUCH AS 5C BY
ROUGHLY 40 MILES OR SO. A PERUSAL OF MODEL DATA SUPPORTS A FORECAST
OF PREDOMINATELY SNOW NORTH OF THE 800MB THERMAL GRADIENT - ROUGHLY
SAGINAW NORTHWARD. SOUTH OF THAT LITTLE TO NO SNOW WILL FALL. GIVEN
A MAX QPF SWATH SLIGHTLY DISPLACED TO THE SOUTH FROM THE ALL SNOW
SOUNDING...SNOWFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE.
PRECIPITATION RATES MAY ULTIMATELY END UP ON THE HIGH END OF THE
SPECTRUM FOR PORTIONS OF THE CENTRAL TO NORTHERN CWA GIVEN STRENGTH
OF 700-500 UVVS...ESPECIALLY IF FRONTAL FORCING COLLAPSES DOWN IN
SCALE AND TIGHT BANDING DEVELOPS. THAT REMAINS VERY DIFFICULT TO
FORECAST WITH ANY SIGNIFICANT LEAD TIME AND REQUIRES THE BENEFIT OF
OBSERVATIONS. THUS...WILL AFFORD THE DAY SHIFT FLEXIBILITY...AND
ALLOW THEM THE OPPORTUNITY TO SURGICALLY PLACE ANY ADVISORIES IF
ACCUMULATIONS ARE EXPECTED TO EXCEED TWO INCHES.
LONG TERM...SATURDAY THROUGH NEXT THURSDAY
AMPLIFICATION OF A MID LEVEL WAVE NOW OVER THE EASTERN PACIFIC IS
ALREADY APPARENT ON THE NORTH AMERICAN WATER VAPOR LOOP. THIS MID
LEVEL WAVE IS FORECAST TO CONTINUE TO AMPLIFY AS IT ADVANCES INTO
THE WEST COAST ON SATURDAY ON THE NOSE OF A 160 KT UPPER JET. IN
TURN...MID LEVEL HEIGHTS WILL BUILD OVER THE CENTRAL US DURING THE
COURSE OF THE WEEKEND. THERE HAS BEEN SOME RATHER POOR INCONSISTENCY
IN THE MEDIUM RANGE MODEL SUITE WITH RESPECT TO THE DEGREE OF
DOWNSTREAM TROUGH AMPLIFICATION ACROSS EASTERN CANADA AND THE
NORTHEASTERN US AS A RESULT OF NORTHERN STREAM WAVES EMANATING OUT
OF WESTERN CANADA...WHICH LOWERS THE CONFIDENCE LEVEL AS TO HOW MUCH
COLD AIR WILL INFILTRATE THE EASTERN GREAT LAKES REGION NEXT WEEK.
WEAK SURFACE HIGH PRESSURE WILL TRAVERSE LOWER MI ON SATURDAY AS
SHORT WAVE MID LEVEL RIDGING PUSHES INTO THE WESTERN GREAT LAKES.
THE NORTHEAST FLOW OFF LAKE HURON AND DEEP LOW LEVEL INVERSION WILL
LIKELY LEAD TO AN ABUNDANCE OF STRATUS THROUGH THE FIRST HALF OF THE
DAY. THE PASSAGE OF THE SFC HIGH WILL ALLOW THE WINDS TO TURN MORE
SOUTH-SOUTHEASTERLY DURING THE AFTERNOON...WHICH MAY ALLOW SOME LATE
DAY CLEARING. THE INFLUENCE OF THE MARINE LAYER UNDER THE EASTERLY
FLOW AND POTENTIAL STRATUS WILL SUPPORT HIGHS ON THE COOLER END OF
MOS GUIDANCE /MAINLY IN THE 40S/.
THE PASSAGE OF A MID LEVEL WAVE TO THE NORTH OF THE GREAT LAKES AND
INTO QUEBEC SAT NIGHT INTO SUNDAY WILL SEND A COLD FRONT ACROSS THE
GREAT LAKES REGION ON SUNDAY. WEST-SOUTHWESTERLY FLOW IN ADVANCE OF
THIS FRONT WILL ADVECT THE MILD AIRMASS ACROSS THE UPPER MIDWEST
INTO SRN MI...ALLOWING SUN TEMPS TO RISE WELL INTO THE 60S /POSSIBLY
70S IF THE SLOWER NAM SOLUTION PANS OUT/. ALTHOUGH LARGE SCALE
FORCING ALONG THIS BOUNDARY IS EXPECTED TO BE QUITE WEAK...MODEST
LOW LEVEL MOISTURE POOLING IN ADVANCE OF THE FRONT WILL BE WORTHY OF
A LOW CHANCE OF SHOWERS. THE GFS AND UKMET /TO SOME DEGREE THE GEM/
HAVE TRENDED TOWARD A LITTLE MORE PHASING OF THE AFOREMENTIONED MID
LEVEL WAVE WITH THAT OF A DEEP UPPER LOW NOW RETROGRADING ACROSS
NEWFOUNDLAND...LEADING TO A MORE AMPLIFIED MID LEVEL TROUGH OVER THE
NORTHEAST US. THESE SOLUTIONS IN TURN PUSH THE FRONT WELL SW OF THE
FORECAST AREA AND ALLOW SFC HIGH PRESSURE TO DOMINATE MON AND MON
NIGHT AND SUPPORT CARRYING A COOLER AND DRIER FORECAST FOR MONDAY.
THE DEVELOPMENT OF A CUT OFF UPPER LOW OVER THE SWRN US IS NOW
FORECAST BY THE MAJORITY OF THE 00Z MODEL SUITE...LEADING TO A SPLIT
FLOW REGIME ACROSS THE CONUS. THE NORTHERN STREAM WAVE IS EXPECTED
TO BE FAIRLY PROGRESSIVE. CONSENSUS AMONG THE MODEL SOLUTIONS PLACE
THE STRONGEST MID LEVEL HEIGHTS FALLS ASSOCIATED WITH THIS WAVE OVER
THE GREAT LAKES REGION ON TUESDAY...WHICH LOOKS TO BE THE BEST
CHANCE FOR PRECIP ACROSS SE MI DURING THE ENTIRE WEEK. THE 00Z GFS
AND ECMWF HAVE TRENDED TOWARD MORE AMPLIFICATION AS THIS WAVE TREKS
INTO EASTERN CANADA MID WEEK. THESE SOLUTIONS WOULD ALLOW SOME
ARCTIC AIR TO ADVECT INTO THE REGION WED INTO THURS AND AT THIS
EARLY STAGE IN THE FORECAST WARRANTS SOME SLIGHT DOWNWARD ADJUSTMENT
TO FORECAST TEMPS WED AND THURS.
MARINE...
EASTERLY FLOW WILL STEADILY INCREASE TODAY AS A WEAK LOW PRESSURE
SYSTEM PASSES TO THE SOUTH OF LOWER MICHIGAN. WAVES WILL
SUBSEQUENTLY BUILD INTO THE 3 TO 5 FEET RANGE WHICH NECESSITATES THE
ISSUANCE OF SMALL CRAFT ADVISORIES FOR THIS EVENING AND TONIGHT
ACROSS THE NEARSHORE WATERS OF LAKE HURON...INCLUDING SAGINAW
BAY...AND THE MICHIGAN WATERS OF LAKE ERIE. FLOW WILL QUICKLY EAST
LATE TONIGHT AS A THERMAL SURFACE RIDGE EXPANDS OVER THE GREAT LAKES
REGION. THE SURFACE WIND FIELD WILL THEN STAY RELATIVELY BENIGN
THROUGHOUT MUCH OF THE UPCOMING WEEKEND.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...FROM 4 PM FRIDAY TO 4 AM
SATURDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 4 AM SATURDAY.
&&
AVIATION.....SF
UPDATE.......SF
SHORT TERM...CB
LONG TERM....SC
MARINE.......CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Mar 30, 9:05 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 905 AM EDT FRI MAR 30 2012 MIZ047>049-053>055-310815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 905 AM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW AND SLEET WILL DEVELOP BY LATE MORNING AND PERSIST THROUGH MUCH OF THE AFTERNOON. 1 TO 3 INCHES OF ACCUMULATION IS EXPECTED BY EVENING. THE PRECIPITATION WILL BE THE RESULT OF A LOW PRESSURE SYSTEM PASSING JUST SOUTH OF THE STATE. RESIDUAL COLD AIR AND AMPLE MOISTURE ASSOCIATED WITH THIS SYSTEM WILL LEAD TO ACCUMULATING SNOWFALL. IN ADDITION...ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AS ANOTHER LOW PRESSURE SYSTEM PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ060>063-068>070-075-076-082-083-310815- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 905 AM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS LOW PRESSURE TRACKS ACROSS THE NORTHERN OHIO VALLEY. THESE STORMS WILL NOT BE SEVERE. THE THUNDERSTORMS ARE ONLY EXPECTED TO BE CAPABLE OF PRODUCING A BRIEF PERIOD OF HEAVY RAINFALL...SMALL HAIL OR ICE PELLETS...AS THEY MOVE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AS ANOTHER LOW PRESSURE SYSTEM PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-310815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 905 AM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY OVER LAKES ST CLAIR AND ERIE. THESE STORMS WILL NOT BE SEVERE. THE THUNDERSTORMS ARE ONLY EXPECTED TO BE CAPABLE OF PRODUCING A BRIEF PERIOD OF HEAVY RAINFALL AS THEY MOVE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AS ANOTHER LOW PRESSURE SYSTEM PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SC/SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Mar 30, 12:40 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1240 PM EDT FRI MAR 30 2012 MIZ082-301745- LENAWEE- 1240 PM EDT FRI MAR 30 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF HUDSON...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ADDISON AND HUDSON BY 1250 PM EDT... CLAYTON BY 1255 PM EDT... ONSTED BY 100 PM EDT... ADRIAN BY 110 PM EDT... TECUMSEH BY 120 PM EDT... BRITTON BY 125 PM EDT... DEERFIELD BY 130 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF
Special weather statement, Mar 30, 1:17 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 117 PM EDT FRI MAR 30 2012 MIZ082-301745- LENAWEE- 117 PM EDT FRI MAR 30 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES WEST OF ADRIAN...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CEMENT CITY BY 125 PM EDT... ONSTED BY 130 PM EDT... CLINTON AND TECUMSEH BY 140 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF
Special weather statement, Mar 30, 1:41 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 141 PM EDT FRI MAR 30 2012 MIZ075-082-083-301815- LENAWEE-MONROE-WASHTENAW- 141 PM EDT FRI MAR 30 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF TECUMSEH...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SALINE BY 150 PM EDT... MILAN BY 155 PM EDT... WILLIS BY 200 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF
Local storm report, Mar 30, 2:37 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
237 PM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 4 S YPSILANTI 42.19N 83.61W
03/30/2012 M0.50 INCH WASHTENAW MI TRAINED SPOTTER
MINOR DAMAGE TO TREES AND PARKED CARS
&&
RKULIKSpecial weather statement, Mar 30, 2:38 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 238 PM EDT FRI MAR 30 2012 MIZ076-082-083-301915- LENAWEE-MONROE-WAYNE- 238 PM EDT FRI MAR 30 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF DOWNTOWN DETROIT TO 14 MILES NORTH OF MORENCI...MOVING EAST AT 50 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... GROSSE POINTE AND BLISSFIELD BY 245 PM EDT... OTTAWA LAKE AND DEERFIELD BY 250 PM EDT... LAMBERTVILLE AND WYANDOTTE BY 255 PM EDT... TEMPERANCE AND MAYBEE BY 300 PM EDT... LUNA PIER AND TRENTON BY 305 PM EDT... MONROE BY 310 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF
Local storm report, Mar 30, 2:57 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 PM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 E ROMULUS 42.21N 83.27W
03/30/2012 M0.50 INCH WAYNE MI TRAINED SPOTTER
MEASURED AT TELEGRAPH AND NORTHLINE ROADS
&&
RKULIKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:11 AM EDT | Small Craft Advisory | DTX | 30 hr |
Nearby
Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.